MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #1; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #1; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5520B100
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that, during a tka, when a nurse opened the blister pack, a surgeon found some white powder on the base plate.A spare was used instead.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding foreign matter(white powder) involving a triathlon baseplate was reported.The event was confirmed by visual inspection.Conclusion: the packaging cell reviewed the event and stated: a device history record review indicated that baseplate devices were manufactured as part of batch and accepted into final stock.No other complaints have been received for the lot.The device inner blister and packaging were received to limerick for inspection.The packaging blister was opened but re-sealed with adhesive tape.The outer blister was not returned for evaluation.The white residue is consistent to what would be observed when packaging is mishandled during transport and mechanical abrasion occurs between the baseplate and the inner petg blister.The outer blister was not present to evaluate for damage.This particular complaint can potentially be attributed to mechanical abrasion between the baseplate component and the inner blister, possibly due to mishandling during transport outside of stryker control.This type of defect is not related to the manufacturing process or the packaging materials.All packaging materials have been qualified using appropriate ship testing standards.Based on the damaged unit carton and the presence of white powder which is likely attributable to mechanical abrasion between the baseplate component and the inner blister, it appears that this pack was subjected to mishandling during transport/distribution.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #1
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7587788
Report Number0002249697-2018-01757
Device Sequence Number19132942
Product Code MBH
UDI-Device Identifier07613327041040
UDI-Public07613327041040
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number5520B100
Device Lot NumberCEA9N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight55